Texas, 2008

Wildfire in Texas, February 6, 2008

February 6, 2008 · NWS CRP · 1 event in 1 county or zone

The Tatton Aide Fire was a large grass fire North of Holiday Beach off Highway 35 near Cavasso Creek in Aransas County. The exact acreage was unknown at the time of this writing.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Tatton Aide Fire was a large grass fire North of Holiday Beach off Highway 35 near Cavasso Creek in Aransas County. The exact acreage was unknown at the time of this writing. Due to the rural area no structures were threatened and the fire was allowed to burn.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 5, 8:41 PM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Feb 5, 8:41 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
841 PM CST TUE FEB 5 2008

.UPDATE...TRIMMED BACK THE WIND ADVY TO ONLY THE EXTREME SOUTHEAST
COASTAL BEND THROUGH 04Z. WL CONTINUE THE RED FLAG WARNING THROUGH
05Z GIVEN THE LOWER WIND THRESHOLDS AND CONTNIUED VERY LOW
HUMIDITIES. SCALED BACK POPS TO JUST A SMALL SLIVER OF THE
EXTREME NORTHEAST AREAS. KCRP 88D WAS STILL SHOWING ISOLATED
SHOWERS ALONG THE FNT IN THIS RGN AS IT PUSHED SEWD. THESE SHOWERS
WL END WITHIN THE NEXT 2 HOURS. OTHERWISE...A DRYING AND COOLING
TREND IS EXPECTED. POST-FNTL CLOUDS WL GRADUALLY CLEAR OUT TNT AS
NWLY FLOW DEEPENS.

&&

.MARINE...BUMPED UP WINDS TO THE HIGH-END RANGE OF SMALL CRAFT
ADVY BASED UPON CURRENT AND EXPECTED CONDITIONS. MSAS CONTINUED TO
SHOW 5-6MB PRESSURE RISES YET TO AFFECT THE WATERS. GALE FORCE
GUSTS WL BE LKLY THROUGH THE EARLY MORNING HOURS. SEAS WL AVG AT
LEAST IN THE 8-10 FT RANGE OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    49  69  41  75  47  /  10   0   0   0   0
VICTORIA          41  66  39  75  43  /  10   0   0   0   0
LAREDO            47  73  45  80  50  /   0   0   0   0   0
ALICE             45  71  39  79  47  /  10   0   0   0   0
ROCKPORT          49  64  43  72  49  /  10   0   0   0   0
COTULLA           38  71  39  78  45  /   0   0   0   0   0
KINGSVILLE        48  71  40  78  48  /  10   0   0   0   0
NAVY CORPUS       53  65  45  73  51  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 11 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: BEE...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA
     SALLE...LIVE OAK...MCMULLEN...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA...WEBB.

     WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.

     SMALL CRAFT ADVISORY UNTIL 9 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM.

&&

MB
Hazardous weather outlook, Feb 5, 6:06 AM CST, 18 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
606 AM CST TUE FEB 5 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
606 AM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY TO AREAS OF SEA FOG WILL PERSIST THIS MORNING NEAR THE
COAST. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL
WATERS TODAY. A RED FLAG WARNING IS IN EFFECT...FROM NOON TO 900
PM CST...FOR THE COUNTIES OF LASALLE...MCMULLEN...LIVE OAK...
WEBB...DUVAL...AND JIM WELLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE SUNDAY AND MONDAY
AS ONSHORE FLOW INCREASES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT ANTICIPATED.

87/76

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Aransas

When
February 6, 1:00 AM CST to 6:00 AM CST
Where
Aransas forecast zone
Reported by
Other Federal Agency
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

The Tatton Aide Fire was a large grass fire North of Holiday Beach off Highway 35 near Cavasso Creek in Aransas County. The exact acreage was unknown at the time of this writing. Due to the rural area no structures were threatened and the fire was allowed to burn.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84924.